×

zbMATH — the first resource for mathematics

Least-change updates to Cholesky factors subject to the nonlinear quasi- Newton condition. (English) Zbl 0636.65061
The authors investigate the derivation of least-change updates [cf. J. E. Dennis jun. and R. B. Schnabel, SIAM Rev. 21, 443-459 (1979; Zbl 0424.65020)] to the Cholesky factors of approximate Hessian matrices in quasi-Newton methods for unconstrained optimization. By considering a variational problem in the weighted Frobenius norm, they obtain explicit formulae for the least-change updates.
Reviewer: J.Parida

MSC:
65K05 Numerical mathematical programming methods
90C30 Nonlinear programming
PDF BibTeX XML Cite
Full Text: DOI